Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 13, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Feb 11, 2024, 9:41 AM CST for Grimes County, Montgomery County, Walker County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2024, 9:41 AM CST (15:41 UTC)
- Expired
- Feb 11, 2024, 10:15 AM CST
- In force
- 34 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Grimes County, TX, Montgomery County, TX, Walker County, TX
The radar
The Houston radar (KHGX), 125 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 11, 2:35 AM CST | Severe Thunderstorm Watch | SPC | 8 hr |
| Feb 11, 8:59 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.7 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
As transmitted.
547
WFUS54 KHGX 111541
TORHGX
TXC185-339-471-111615-
/O.NEW.KHGX.TO.W.0013.240211T1541Z-240211T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
941 AM CST Sun Feb 11 2024
The National Weather Service in League City has issued a
* Tornado Warning for...
East central Grimes County in southeastern Texas...
Northwestern Montgomery County in southeastern Texas...
South central Walker County in southeastern Texas...
* Until 1015 AM CST.
* At 941 AM CST, a severe thunderstorm capable of producing a tornado
was located 8 miles southeast of Anderson, or 13 miles east of
Navasota, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Montgomery around 945 AM CST.
Willis around 1005 AM CST.
Other locations impacted by this tornadic thunderstorm include Dacus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3037 9586 3042 9591 3061 9562 3042 9546
TIME...MOT...LOC 1541Z 247DEG 37KT 3041 9587
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Adams1 follow-up statement
915
WWUS54 KHGX 111613
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
1013 AM CST Sun Feb 11 2024
TXC185-339-471-111623-
/O.EXP.KHGX.TO.W.0013.000000T0000Z-240211T1615Z/
Grimes TX-Montgomery TX-Walker TX-
1013 AM CST Sun Feb 11 2024
...THE TORNADO WARNING FOR EAST CENTRAL GRIMES...NORTHWESTERN
MONTGOMERY AND SOUTH CENTRAL WALKER COUNTIES WILL EXPIRE AT 1015 AM
CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 300 PM CST for southeastern
Texas.
LAT...LON 3037 9586 3042 9591 3061 9562 3042 9546
TIME...MOT...LOC 1613Z 247DEG 37KT 3054 9552
$$
AdamsWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Feb 11, 5:38 AM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Feb 11, 5:38 AM CST, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
538 AM CST Sun Feb 11 2024
...New AVIATION...
.SHORT TERM...
(Today through Monday Night)
Issued at 404 AM CST Sun Feb 11 2024
Foggy/misty conditions have developed early this morning from a warm
front lifting north through the I-10 corridor. Dense fog advisories
could be needed during this early morning period. However, thats
the least of our concerns right now.
Turning our attention further northwest, a cold front is currently
making it's way through central Texas, with strong/severe storms
ongoing along the front. This front should reach SE Texas later this
morning, and environmental conditions should still be favorable for
the development of severe storms. During this time frame, the
aforementioned warm front should be near the Brazos Valley/Piney
Woods areas, supplying additional instability on top of any
boundary- interactions between the two boundaries. ML CAPE is
progged to reach 1500-2000 J/KG later this morning, with midlevel
lapse rates ranging from 6.5-7.5 degC/km. Effective bulk shear
ranges from 40-60 knots, with the highest values located over the
north/northeastern portions of our CWA. 3KM SRH ranges from
200-450 m2s2 in this same general area early today, though looks
to weaken during the mid to late morning. Capping looks weaker
overall, enough to overcome with support from the mid/upper trough
and 40 knot LLJ.
With all this in mind, a Severe Thunderstorm Watch is now in effect
for portions of the Brazos Valley/Piney Woods areas. This area is
most at risk of receiving severe weather today, with the main
threats from these storms being damaging winds and hail. An isolated
tornado cannot be ruled out either. Furthermore, SPC still has the
rest of SE Texas under a Slight (2/5) to Marginal (1/5) risk for
Severe weather today. While not as favorable, there is still a
chance for isolated severe storms to develop further south of the
current Watch Area.
The threat of severe weather comes to an end once the cold front
passes. This front should push across the the Houston metro area
around noon - 2 PM, then through Galveston & offshore by around 2 -
4 PM. Afterwards, expect cooler, dry and breezy weather overnight
into next week. Highs for Monday will be in the upper 50s/lower 60s.
Lows for early Tuesday morning will drop into the 30s to mid 40s.
03
&&
.LONG TERM...
(Tuesday through Saturday)
Issued at 404 AM CST Sun Feb 11 2024
Benign weather conditions are expected to start off the long term
and should persist at least through Thursday. North-northwest
light winds and decent cold air advection will lead to a cold
morning on Tuesday with temperatures mainly in the upper 30s. Dry
weather with temperatures slightly below normal is anticipated
during the day as the surface high moves overhead. This high will
depart by Tuesday evening, and return flow will bring temperatures
back up to seasonal levels for Valentine's Day. Highs will
generally be in the upper 60s to near 70 on Wednesday.
Southwesterly warm southerly winds will set up even better on
Thursday, resulting in highs in the 70s.
Pattern will change towards the end of the week as a surface
trough develops and move north along the TX coast Thursday into
the weekend. This system is progged to be the next rain-maker with
rain chances becoming likely by Friday. Deterministic models are
in general agreement on the estimated time of arrival for
precipitation, but solutions diverge on the exact location the
heaviest rain and duration of the event. The ECMWF is the fastest
solution and bring the bulk of the precipitation for Friday with
some lingering rain on Saturday. The GFS and Canadian are the
slowest solutions and have rain continuing into early Sunday.
Nonetheless, showers with isolated storms will be possible towards
the end of the week. Have leaned towards the NBM guidance for
PoPs, with rain likely Friday...chances for Saturday. Cloud cover
and precipitation chances will keep high temperatures mainly in
the 60s and lows in the 50s after Thursday.
JM
&&
.AVIATION...
(12Z TAF Issuance)
Issued at 531 AM CST Sun Feb 11 2024
IFR to LIFR CIGS/fog and isolated showers can be expected this
morning ahead of an approaching cold front. Scattered
showers/storms will be possible along the front itself, which
should sweep across SE Texas this morning through this afternoon.
After the front passes, expect CIGS to lift to VFR/MVFR levels
with gusty northerly winds setting in across the region.
Wraparound moisture may allow for MVFR CIGS to fill back in
overnight.
03
&&
.MARINE...
Issued at 404 AM CST Sun Feb 11 2024
Today's marine hazards will be increasing winds and seas in the
wake of a cold front that will enter the coastal waters later this
afternoon and evening. Light to occasionally moderate onshore
winds are expected today along with rain and storm chances. The
front should enter the coast early this afternoon, moving well
offshore by this evening. Small Craft Advisories are in effect
from late tonight through Monday afternoon. Strong offshore winds
will bring the potential for low water levels on Monday with the
best timing near the times of low tides. Winds and seas should
gradually weaken/subside by Monday night. Light onshore winds
resume on Tuesday and will persist through weekend. Winds could
become moderate at times. The next chance for widespread showers
and hence, increasing winds and seas, will be from late Thursday
into the weekend as a surface trough develop along the TX coast.
JM
&&
.HYDROLOGY...
Issued at 302 PM CST Sat Feb 10 2024
Saturated soils from the previous rainfall events combined with
1-3" of rainfall occuring in areas that received the bulk of the
previous rain has led to increased runoff and street flooding.
We've received multiple reports of street flooding occuring in
College Station and Madisonville. With rainfall continuing across
portions of the Brazos Valley and the Piney Woods and an
additional round of rainfall expected on Sunday morning, we'll
have to monitor area rivers/streams/bayous for responses
especially along the Brazos and Trinity Rivers. Another round of
localized street flooding cannot be ruled out with the next round
of storms on Sunday morning, but it's worth noting that it'll move
quicker than today's showers/storms.
You can monitor current and forecast conditions at this weblink:
water.weather.gov/ahps2/forecasts.php?wfo=HGX
Batiste
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 69 41 57 36 / 60 0 0 0
Houston (IAH) 74 42 60 39 / 40 0 0 0
Galveston (GLS) 69 45 60 47 / 30 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Dense Fog Advisory until 9 AM CST this morning for GMZ330-335-
350-355-370-375.
Small Craft Advisory from midnight tonight to 6 PM CST Monday
for GMZ330-335-350-355-370-375.
&&
SHORT TERM...03
LONG TERM....JM
AVIATION...03
MARINE...JMIn the hours before
Special weather statement, Feb 11, 7:22 AM CST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
722 AM CST Sun Feb 11 2024
TXZ163-111415-
Houston TX-
722 AM CST Sun Feb 11 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN HOUSTON COUNTY
THROUGH 815 AM CST...
At 722 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles southwest of Palestine to 13 miles
southwest of Elkhart to 13 miles northeast of Centerville. Movement
was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Grapeland, Weches, and Mound City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 AM CST for
southeastern Texas.
&&
LAT...LON 3158 9526 3157 9520 3151 9516 3141 9571
3146 9572 3146 9575 3147 9574 3147 9572
3149 9573 3149 9574 3151 9574 3153 9565
3154 9565 3159 9528
TIME...MOT...LOC 1322Z 251DEG 39KT 3165 9584 3155 9579 3139 9580
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BatisteSpecial weather statement, Feb 11, 8:00 AM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
800 AM CST Sun Feb 11 2024
TXZ195>198-111430-
Washington TX-Brazos TX-Grimes TX-Burleson TX-
800 AM CST Sun Feb 11 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN GRIMES...SOUTHEASTERN
BURLESON...SOUTHEASTERN BRAZOS AND NORTHERN WASHINGTON COUNTIES
THROUGH 830 AM CST...
At 800 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near College Station to near Snook to Lake
Somerville Dam. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
College Station, Bryan, Navasota, Washington, Somerville, Snook,
Bedias, Millican, Lake Somerville Dam, Kyle Field, Lake Somerville
State Park & Trailway, Lyons, Independence, Wellborn, and Carlos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 AM CST for
southeastern Texas.
&&
LAT...LON 3065 9641 3083 9591 3057 9598 3025 9617
3024 9669
TIME...MOT...LOC 1400Z 238DEG 47KT 3057 9633 3044 9641 3032 9652
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BatisteSpecial weather statement, Feb 11, 8:42 AM CST, 59 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
842 AM CST Sun Feb 11 2024
TXZ163-164-177-179-111515-
Walker TX-Polk TX-Houston TX-Trinity TX-
842 AM CST Sun Feb 11 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TRINITY...CENTRAL
HOUSTON...NORTH CENTRAL POLK AND NORTHEASTERN WALKER COUNTIES THROUGH
915 AM CST...
At 842 AM CST, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Lovelady, or 11 miles southeast of Crockett,
moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Apple Springs, Groveton, Lovelady, Kennard, Pennington, and
Centralia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 AM CST for
southeastern Texas.
&&
LAT...LON 3142 9499 3138 9495 3135 9496 3134 9496
3133 9490 3130 9489 3128 9488 3126 9490
3123 9486 3121 9486 3116 9485 3115 9486
3113 9481 3111 9480 3099 9563 3123 9556
3142 9500
TIME...MOT...LOC 1442Z 252DEG 44KT 3119 9533
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
AdamsThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 2:45 AM CST | Small Craft Advisory | HGX | 39 hr | |
| Feb 11, 7:22 AM CST | Special Weather Statement | HGX | Houston | 53 min |
| Feb 11, 7:34 AM CST | Severe Thunderstorm Warning | HGX | Houston | 26 min |
| Feb 11, 8:00 AM CST | Special Weather Statement | HGX | Brazos | 30 min |
| Feb 11, 8:18 AM CST | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes, Washington | 27 min |
| Feb 11, 8:40 AM CST | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Montgomery, Walker | 35 min |
| Feb 11, 8:42 AM CST | Special Weather Statement | HGX | Trinity | 33 min |
| Feb 11, 8:44 AM CST | Tornado Warning | HGX | Brazos, Grimes, Montgomery, Walker | 31 min |
| Feb 11, 8:57 AM CST | Tornado Warning | HGX | Austin, Washington | 33 min |
| Feb 11, 9:10 AM CST | Tornado Warning | HGX | Grimes, Montgomery, Walker | 35 min |
| Feb 11, 9:26 AM CST | Tornado Warning | HGX | Austin, Waller, Washington | 34 min |
| Feb 11, 9:29 AM CST | Severe Thunderstorm Warning | HGX | Grimes, Montgomery, Walker | 31 min |
| Feb 11, 9:40 AM CST | Tornado Warning | HGX | San Jacinto, Walker | 35 min |
| Feb 11, 9:50 AM CST | Tornado Warning | HGX | Grimes, Montgomery, Walker | 25 min |
| Feb 11, 10:03 AM CST | Tornado Warning | HGX | Polk, San Jacinto, Trinity, Walker | 27 min |
| Feb 11, 10:12 AM CST | Severe Thunderstorm Warning | HGX | Montgomery, San Jacinto, Walker | 33 min |
| Feb 11, 10:26 AM CST | Tornado Warning | HGX | Polk, San Jacinto, Trinity | 34 min |
| Feb 11, 10:50 AM CST | Tornado Warning | HGX | Polk | 25 min |
| Feb 11, 11:01 AM CST | Special Weather Statement | HGX | Polk | 14 min |
| Feb 11, 11:14 AM CST | Tornado Warning | HGX | Polk | 16 min |
| Feb 11, 11:43 AM CST | Special Weather Statement | HGX | San Jacinto | 32 min |
| Feb 11, 11:57 AM CST | Severe Thunderstorm Warning | HGX | Liberty, Polk, San Jacinto | 33 min |
| Feb 11, 12:27 PM CST | Severe Thunderstorm Warning | HGX | Polk | 22 min |
| Feb 11, 12:40 PM CST | Special Weather Statement | HGX | Liberty | 35 min |
| Feb 11, 12:48 PM CST | Severe Thunderstorm Warning | HGX | Liberty, Polk | 27 min |
| Feb 11, 1:12 PM CST | Severe Thunderstorm Warning | HGX | Liberty, Polk | 21 min |
| Feb 11, 3:21 PM CST | Gale Warning | HGX | 21 hr | |
| Feb 11, 3:21 PM CST | Small Craft Advisory | HGX | 30 hr | |
| Feb 11, 5:30 PM CST | Low Water Advisory | HGX | 22 hr |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.